Florida, 2015Damaging Winds in Florida, July 29, 2015
July 29, 2015 · NWS TAE · 8 events in 6 counties and zones
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 10:18 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 10:18 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 AM EDT WED JUL 29 2015
...DANGEROUS HEAT EXPECTED AGAIN FROM MIDDAY INTO THE EARLY TO MID
AFTERNOON ACROSS MUCH OF THE AREA...
.Near Term [Through Today]...
Compared to 24 hours ago, dewpoints this morning are generally
running about 1-3 degrees higher. This continues the trend of
gradually increasing boundary layer moisture over the past several
days, and should prevent the surface dewpoints from mixing down as
low as they have been yesterday or the day before (upper 60s in
some areas). Pivoting to temperatures, we are expecting largely
similar highs to yesterday outside of any earlier initiating
convection. The 12Z Tallahassee sounding was warmer in the
boundary layer as compared to yesterday, but nearly identical to
the 00Z sounding from yesterday evening other than a shallow
near-surface inversion. Temperatures should really increase
between 15-17Z with only a marginal drop in dewpoints. We are
expecting this to yield some high heat indices in the 110-112
degree range over fairly broad areas, squarely within the Heat
Advisory criteria. Therefore, the existing advisory was continued.
Some locations in Gulf, Franklin, southern Liberty, Wakulla, and
even Leon County (outside of the central city of Tallahassee) may
approach Excessive Heat Warning criteria of 114 degree heat
indices. However, given uncertainties regarding some approaching
mid-level cloud decks, and the possibility of convection as early
as 16-17Z, we just maintained an advisory for now. The start time
of the advisory was moved up to 15Z with some locations already
reporting heat indices as high as 105 degrees.
We still expect fairly widespread convective activity today across
the area, and the rain chances in this update are very similar to
the previous forecast. Initial development, and the highest PoPs,
are expected to be near the Florida Big Bend coastline, extending
up the Interstate-75 corridor near a weak and subtle surface
pressure trough. This activity should then expand through the
afternoon into the rest of the area. Precipitable water values
around 2 inches and a freezing level of over 17,000 feet on the
12Z Tallahassee sounding suggest any showers and storms today
could be efficient rain producers. Locally heavy rainfall will be
possible. Strong instability and K index readings over 40, in
concert with the high PWATs, typically suggest that storms could
produce frequent lightning and that wording was kept in the
forecast. Finally, the strong instability and stronger NE flow
around 250-200mb could support some more organized storms today
with some isolated severe weather possible (mainly in the form of
damaging wind gusts).
&&
.Prev Discussion [343 AM EDT]...
.Short Term [Tonight Through Friday]...
With the later start to afternoon convection expected today,
activity will likely continue into the evening before mostly
fading away around midnight. For Thursday, modest (15 to 20
knots) northwest flow will continue across the forecast area,
between high pressure to the northwest and an upper trough to the
southeast. With deep layer moisture remaining plentiful, expect
another active day of convection, with a few severe storms
possible given the mid-level flow. Temperatures should be several
degrees cooler than Wednesday, with the mid-level ridge retreating
to the northwest.
Further weakening of the upper ridge is expected by Friday, with a
weak surface trough remaining in place along the northern Gulf
Coast. This surface trough, coupled with precipitable water
values above 2 inches and the weaker upper ridging will generate
numerous showers and thunderstorms across the area for Friday.
.Long Term [Friday Night Through Wednesday]...
An upper trough axis will gradually extend its reach further south
towards the Gulf Coast through the weekend into early next week,
as the east- west oriented ridge axis retreats to the west. At the
surface, a weak trough is forecast to remain roughly stationary
along the Gulf Coast. This will keep rain chances elevated, with
high temperatures retreating into the upper 80s and lower 90s.
.Aviation...
[Through 06Z Thursday] Scattered to numerous TSRA are expected
this afternoon across the area, some of which will likely contain
gusty winds. Outside of convection, VFR conditions are expected.
.Marine...
A weak trough of low pressure will remain in place along the
northern Gulf Coast into the weekend. This will keep light to
moderate west to southwest winds in place over the coastal
waters.
.Fire Weather...
Red flag conditions will not occur for the next several days.
.Hydrology...
Rain chances increase today through the rest of the week. Five
day rain totals as high as 3 to 4 inches will be possible along
the coast, especially in the southeastern Big Bend. Elsewhere, 1
to 2 inches is likely. Area rivers are still below action stage.
With the heaviest rainfall expected near the coast, river flooding
is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 99 77 92 76 90 / 80 30 50 30 60
Panama City 91 80 88 79 87 / 60 20 50 30 50
Dothan 98 75 92 76 92 / 60 50 50 30 50
Albany 98 76 93 76 92 / 60 40 50 30 50
Valdosta 94 76 92 75 91 / 80 60 50 30 60
Cross City 92 77 89 76 89 / 70 70 50 30 60
Apalachicola 94 79 88 79 88 / 50 30 50 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 6 PM EDT /5 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...HEAT ADVISORY until 6 PM EDT this evening FOR Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas.
AL...HEAT ADVISORY until 5 PM CDT this afternoon FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...NONE.
&&
NEAR TERM...LAMERS
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...DVD
HYDROLOGY...CAMP/MCDERMOTTIn the hours before
Special weather statement, Jul 29, 1:08 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT WED JUL 29 2015
GAZ147-148-160-161-291845-
LOWNDES GA-LANIER GA-COOK GA-BERRIEN GA-
208 PM EDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOWNDES...
SOUTHEASTERN COOK...NORTHERN LANIER AND SOUTHERN BERRIEN COUNTIES
UNTIL 245 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NASHVILLE TO NEAR ADEL...AND MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...ADEL...NASHVILLE...VALDOSTA...HAHIRA...RAY CITY...MOODY
AIR FORCE BASE...MEIGS...CECIL...PINE VALLEY...ALLENVILLE...NEW
LOIS...TEETERVILLE...COTTLE...BERRIEN CO A/P...WEBER...I-75 AT EXIT
29...COURTHOUSE...HANSELL AND GREGGS.
LAT...LON 3088 8338 3089 8342 3091 8344 3095 8343
3103 8347 3104 8349 3110 8350 3129 8317
3110 8297 3105 8297
TIME...MOT...LOC 1808Z 335DEG 11KT 3120 8317 3106 8345
08-LAMERSSpecial weather statement, Jul 29, 1:11 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 PM CDT WED JUL 29 2015
FLZ007-291900-
NORTH WALTON FL-
111 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
200 PM CDT...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLORALA...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAXTON...FLOWERSVILLE...GORDON...LAKEWOOD AND CANEY CREEK.
LAT...LON 3099 8639 3099 8618 3091 8612 3091 8614
3084 8637 3084 8639
TIME...MOT...LOC 1810Z 336DEG 13KT 3103 8632
08-LAMERSSpecial weather statement, Jul 29, 1:34 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT WED JUL 29 2015
GAZ160-291915-
LOWNDES GA-
234 PM EDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES COUNTY UNTIL
315 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE PARK...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...DASHER...I-75 AT EXIT 11...I-75 AT EXIT 5 AND TWIN LAKES.
LAT...LON 3080 8313 3077 8314 3076 8313 3063 8314
3063 8320 3075 8329 3084 8312 3082 8310
3080 8310
TIME...MOT...LOC 1834Z 047DEG 5KT 3074 8314
08-LAMERSSpecial weather statement, Jul 29, 2:03 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM CDT WED JUL 29 2015
ALZ065>067-292000-
DALE AL-COFFEE AL-HENRY AL-
203 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE...NORTHERN HENRY
AND COFFEE COUNTIES UNTIL 300 PM CDT...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAYTON TO
NEAR BRANTLEY...AND MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE
WINDS MAY GUST OUT AHEAD OF ANY RAIN OR LIGHTNING. THE TROY AIRPORT
MEASURED A GUST TO 43 MPH WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELBA...ABBEVILLE...FORT GAINES...FORT RUCKER...OZARK...ENTERPRISE...
NEW BROCKTON...ARITON...LEE...KINSTON...CLINTONVILLE...SCOTTSBORO
CROSSROADS...CAPPS...BLUFF SPRING...SKIPPERVILLE...PHILLIPS
CROSSROADS...CLOWERS CROSSROADS...SCREAMER...HOOPER STAGE FIELD AND
LOWE ARMY HELIPORT.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3170 8522 3174 8521 3177 8516
3175 8512 3170 8513 3162 8506 3156 8505
3120 8619
TIME...MOT...LOC 1902Z 347DEG 24KT 3189 8544 3163 8627
08-LAMERSSpecial weather statement, Jul 29, 2:07 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT WED JUL 29 2015
FLZ028-128-291945-
COASTAL TAYLOR FL-INLAND TAYLOR FL-
307 PM EDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAYLOR COUNTY UNTIL
345 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF STEINHATCHEE...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STEINHATCHEE...FISH CREEK...HOWELL PLACE...JENA...BLUE SPRINGS...
TENNILLE...KEATON BEACH...JACK LEE ISLAND...SALEM...CARBUR...CLARA
AND BIRD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2968 8346 2969 8348 2972 8349 2972 8354
2978 8358 2982 8358 2982 8360 2983 8361
3000 8345 2994 8337 2989 8337 2989 8335
2982 8335 2982 8332 2978 8332 2976 8334
2969 8335 2966 8337
TIME...MOT...LOC 1907Z 321DEG 11KT 2983 8348
08-LAMERSThunderstorm Wind, Madison
- When
- July 29, 2:24 PM EST
- Where
- Madison County, 2.35 mi NNE of Cherry Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.612, -83.406
A very large oak tree was blown down and blocking Cherry Lake Circle. Wires were also blown down at this location.
Thunderstorm Wind, Dixie
- When
- July 29, 2:45 PM EST to 3:30 PM EST
- Where
- Dixie County, Jena to Old Town
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 29.660, -83.370
Numerous trees and power lines were blown down in Dixie county.
Thunderstorm Wind, Madison
- When
- July 29, 3:35 PM EST
- Where
- Madison County, 2.98 mi E of Mosley Hall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.350, -83.530
A tree was blown down along Moseley Hall Road.
Thunderstorm Wind, Madison
- When
- July 29, 3:35 PM EST
- Where
- Madison County, 5.04 mi WSW of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.445, -83.710
A tree was blown down on I-10 blocking the right lane of the westbound traffic.
Thunderstorm Wind, Jackson
- When
- July 29, 3:00 PM CST
- Where
- Jackson County, Graceville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 30.950, -85.510
A large tree branch fell on a power line in the Graceville area causing the line to come down.
Thunderstorm Wind, Taylor
- When
- July 29, 4:30 PM EST
- Where
- Taylor County, Scanlon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.130, -83.890
Scattered power outages were caused by a combination of trees falling on power lines due to strong winds and lightning.
Thunderstorm Wind, Washington
- When
- July 29, 3:45 PM CST
- Where
- Washington County, Five Points
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.710, -85.750
Scattered power outages were caused by a combination of trees falling on power lines due to strong winds and lightning hitting transformers.
Thunderstorm Wind, Gadsden
- When
- July 29, 5:37 PM EST
- Where
- Gadsden County, 1.22 mi NNE of Douglas City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.606, -84.632
A tree was blown down on Luten Road outside of Quincy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 29, 20151 death · 1 event
- Flash Flooding in Arizona, July 29, 20151 injured · $233,000 · 2 events
- Flash Flooding and Dust Storm in California, July 29 to 30, 2015$84,000 · 13 events
- Damaging Winds and Lightning Strike in Florida, July 29, 20152 injured · $51,000 · 3 events
- Flash Flooding and Flood in California, July 29 to 30, 2015$64,000 · 61 kt wind · 12 events
- Damaging Winds in Mississippi, July 29, 2015$56,000 · 60 kt wind · 6 events
- Flash Flood and Flood in New Mexico, July 29 to 30, 2015$50,000 · 5 events
- Hail and Damaging Winds in Oklahoma, July 29, 2015$45,000 · 1 in hail · 4 events
- Lightning Strike in Florida, July 29, 2015$25,000 · 1 event
- Damaging Winds in Georgia, July 29, 2015$16,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 29, 20151 in hail · 7 events
- Flash Flooding and Damaging Winds in Kentucky, July 29, 2015$3,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595231, 595232, 595235, 595236, 595233, 595238, 595237, 595239.